Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 47, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 2, 2015, 5:45 PM MDT for Cherry County, Nebraska. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2015, 5:45 PM MDT (23:45 UTC)
- Expired
- Jun 2, 2015, 6:20 PM MDT
- In force
- 35 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 142 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 5:50 PM MDT | HAIL 1.75 | 2 S Merriman, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:44 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 11.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -540 J/kg
- Mixed-layer LCL
- 1851 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
268
WUUS53 KLBF 022345
SVRLBF
NEC031-030030-
/O.NEW.KLBF.SV.W.0047.150602T2345Z-150603T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
545 PM MDT TUE JUN 2 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 630 PM MDT
* AT 543 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MERRIMAN...
AND MOVING NORTHWEST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MERRIMAN.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 128 AND 141.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 218 AND 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4300 10162 4284 10156 4280 10175 4300 10198
TIME...MOT...LOC 2345Z 142DEG 6KT 4286 10170
HAIL...1.00IN
WIND...60MPH
$$
MARTIN2 follow-up statements
278
WWUS53 KLBF 030005
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
605 PM MDT TUE JUN 2 2015
NEC031-030030-
/O.CON.KLBF.SV.W.0047.000000T0000Z-150603T0030Z/
CHERRY NE-
605 PM MDT TUE JUN 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHERRY COUNTY UNTIL 630 PM MDT...
AT 604 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MERRIMAN...AND
MOVING NORTHWEST AT 5 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MERRIMAN.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 129 AND 141.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 219 AND 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4282 10170 4300 10198 4300 10162 4284 10156
TIME...MOT...LOC 0005Z 142DEG 6KT 4289 10173
HAIL...1.75IN
WIND...60MPH
$$
MARTIN521 WWUS53 KLBF 030020 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 620 PM MDT TUE JUN 2 2015 NEC031-030030- /O.CAN.KLBF.SV.W.0047.000000T0000Z-150603T0030Z/ CHERRY NE- 620 PM MDT TUE JUN 2 2015 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHERRY COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM MDT. LAT...LON 4282 10170 4300 10198 4300 10162 4284 10156 TIME...MOT...LOC 0020Z 142DEG 6KT 4291 10175 $$ MARTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:44 PM MDT, 1 minute earlier.
Area forecast discussion, Jun 2, 5:44 PM MDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 644 PM CDT TUE JUN 2 2015 .SYNOPSIS... ISSUED AT 315 PM CDT TUE JUN 2 2015 AT H5 CLOSED LOW OVER NORTHEAST CONUS WITH ANOTHER CLOSED LOW AND ASSOCIATED TROUGH INTO THE SOUTHEAST CONUS CENTERED OVER KENTUCKY. RIDGING INTO THE SOUTHERN AND CENTRAL PLAINS FROM NORTHERN MEXICO TO IOWA. TROUGH OVER THE PACIFIC NORTHWEST. SURFACE LOW PRESSURE OVER MOBRIDGE SD WITH TROUGH AXIS SOUTHWARD ALONG THE KANSAS && .UPDATE... ISSUED AT 350 PM CDT TUE JUN 2 2015 UPDATED FORECAST TO REFLECT SEVERE THUNDERSTORM WATCH FOR NORTHWEST NEBRASKA. && .SHORT TERM...(THIS AFTERNOON THROUGH WEDNESDAY) ISSUED AT 315 PM CDT TUE JUN 2 2015 FORECAST CHALLENGE IS POPS. A SEMISTATIONARY FRONT MOVES SOUTHEAST TONIGHT TO EXTEND NORTHEAST TO SOUTHWEST THROUGH WESTERN NEBRASKA WEDNESDAY MORNING. MODELS ARE IN FAIR AGREEMENT ALTHOUGH LOW CONFIDENCE EXISTS ON THE AREAL EXTENT OF CONVECTION REALIZED. PRECIPITABLE WATER RATIOS ARE NEAR AN INCH IN THE SOUTHWEST TO OVER 1.5 INCHES IN THE FAR NORTH CENTRAL TONIGHT INTO WEDNESDAY MORNING. THUNDERSTORMS THAT DEVELOP TONIGHT WILL HAVE THE POTENTIAL FOR HEAVY RAINFALL. THIS EVENING AN UPPER LEVEL DISTURBANCE LIFTS NORTHEAST TO ACROSS THE NORTHERN PANHANDLE BY 7 PM CDT. THUNDERSTORMS SHOULD DEVELOP AS SURFACE HEATING AIDS IN FURTHER DESTABILIZING THE ATMOSPHERE. THE CHANCE FOR THUNDERSTORMS WILL EXTEND THROUGH 9 PM THAN STORM BECOMING MORE ELEVATED THROUGH MIDNIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGHOUT THE FORECAST AREA THROUGH TONIGHT. OVERNIGHT BOUNDARY LAYER MOISTURE DEEPENS WITH THE EXPECTATION THAT STRATUS WILL DEVELOP AND EXPAND AS CONVECTION MOVES EASTWARD. TEMPERATURES BY DAYBREAK WEDNESDAY WILL FALL INTO THE MIDDLE 50S OVER THE EASTERN PANHANDLE RANGING TO THE MID 60S NORTH CENTRAL. WEDNESDAY THE FRONT WILL REMAIN THE FOCUS FOR STORM DEVELOPMENT AS IT MOVES EAST ACROSS THE STATE AND DRAWS MOISTURE NORTHWEST. THE NAM IS FASTER MOVING THE FRONT SOUTH WITH FORECAST TRENDED TOWARD THE ECMWF AND GFS BLEND. THE CHANCE FOR SEVERE WEATHER REMAINS WITH A HIGHER THREAT FOR SEVERE THUNDERSTORMS OVER SOUTHWEST NEB. TEMPERATURES WEDNESDAY WILL BE DOWN A FEW DEGREES FROM TODAY AS LOW CLOUDS AND STRATUS START THE DAY. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 315 PM CDT TUE JUN 2 2015 MODELS IN FAIR AGREEMENT IN MID TERM WITH SUBTLE DIFFERENCES IN THE EXTENDED AS FAR AS UPPER PATTERN. WEDNESDAY EVENING SHOULD SEE ONGOING SEVERE WEATHER ESPECIALLY OVER SOUTHWEST NEBRASKA. ALL DEPENDS ON THE PROGRESSION OF THE FRONTAL BOUNDARIES AND THE PLACEMENT OF SURFACE LOW OVER NORTHWEST KANSAS. DIFFLUENCE ALOFT, 30KT LOW LEVEL JET AND SURFACE UPSLOPE FLOW WILL ALL CONTRIBUTE TO FAVORABLE WIND PROFILES. 1500-3000 JKG2 SURFACE BASED CAPE AND A STRONG MID LEVEL WAVE MOVING THROUGH SOUTHWEST FLOW EARLY EVENING AND OVER NIGHT. GFS AND EC DEVELOPING MCS WITH HEAVY RAIN. HAVE RETAINED LIKELY POPS OVER WESTERN NEBRASKA. BOUNDARY LIES ACROSS THE NEBRASKA PANHANDLE AGAIN ON THURSDAY AS SURFACE HIGH BUILDS INTO NORTHERN PLAINS WITH SURFACE LOW OVER SOUTHWEST KANSAS AND BOUNDARY ACROSS THE NEBRASKA PANHANDLE. DYNAMICS NOT AS STRONG BUT BOUNDARY INTERACTING WITH MID LEVEL ENERGY MOVING THROUGH SOUTHWEST FLOW ALOFT WILL SEE THUNDERSTORMS DEVELOP LATE AFTERNOON. TEMPERATURES COOLER BEHIND FRONTAL PASSAGE WEDNESDAY NIGHT WITH HIGHS IN THE 70S. CONTINUED COOL FRIDAY WITH HIGHS IN THE 70S. WARM FRONT LIFTS NORTH ACROSS WESTERN NEBRASKA THURSDAY NIGHT WITH UPSLOPE FLOW OVER THE NEBRASKA PANHANDLE AND SOUTHWEST NEBRASKA. SURFACE LOW OVER WESTERN KANSAS LIFTS NORTH THROUGH THE EVENING. STORMS DEVELOPING OVER THE HIGHER TERRAIN TO THE WEST AND THEN MOVING INTO WESTERN NEBRASKA OVER NIGHT. STORMS OVER NORTHERN NEBRASKA THOROUGH THE DAY ON SATURDAY AS A STRONG MID LEVEL WAVE MOVES INTO THE NORTHERN PLAINS. FOCUS WILL BE OVER NORTH AND NORTH CENTRAL NEBRASKA. SUNDAY WILL SEE ISOLATED SHOWERS AND THUNDERSTORMS. HIGHS IN THE 70S. WARMING INTO THE 80S MONDAY WITH BEST CHANCES FOR THUNDERSTORM DEVELOPMENT OVER NORTH CENTRAL NEBRASKA WITH A BACK DOOR COLD FRONT. HIGHS IN THE 80S AGAIN ON TUESDAY. CHANCES FOR THUNDERSTORMS ALONG THE SURFACE TROUGH AXIS TO THE WEST AND SPREADING EAST. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 643 PM CDT TUE JUN 2 2015 THE THUNDERSTORM SYSTEM IN SOUTHWEST SOUTH DAKOTA AND THE NEBRASKA PANHANDLE IS EXPECTED TO BECOME BETTER ORGANIZED WITH THE RESULT BEING THAT WE HAVE HIGH CONFIDENCE THAT VTN AND ANW WILL GET THUNDERSTORMS BETWEEN 01Z AND 05Z WITH GUSTY WIND AND POSSIBLY SOME HAIL. AFTER THE STORMS PASS...EAST TO NORTHEAST WIND WILL BRING ABOUT A HIGH PROBABILITY OF CEILINGS BELOW 2000 FEET AGL BUT AT OR ABOVE 1000 FEET AGL. && .HYDROLOGY... ISSUED AT 315 PM CDT TUE JUN 2 2015 SLIGHT INCREASES ALONG THE SOUTH PLATTE RIVER OVER NIGHT WITH UPWARDS OF 1.5 TO 2 INCHES OF RAIN AROUND BIG SPRINGS LAST NIGHT. DO NOT EXPECT NORTH PLATTE TO RISE INTO FLOOD STAGE AGAIN. WILL CONTINUE THE FLOOD ADVISORY THERE. THE NORTH PLATTE RIVER ABOVE MCCONAUGHY CONTINUES IN FLOOD AND WILL SLOWLY FALL THROUGH THE WEEK. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...POWER SYNOPSIS...POWER SHORT TERM...KECK LONG TERM...POWER AVIATION...SPRINGER HYDROLOGY...KECK
Hazardous weather outlook, Jun 2, 4:14 AM MDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 514 AM CDT TUE JUN 2 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-031015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 514 AM CDT TUE JUN 2 2015 /414 AM MDT TUE JUN 2 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. THE STRONGEST THUNDERSTORMS COULD CONTAIN VERY LARGE HAIL OF 2 INCH DIAMETER OR LARGER. AN ADDITIONAL THREAT FOR HEAVY RAINFALL WILL EXIST WITH ANY OF THE THUNDERSTORMS WHICH OCCUR. RIVER LEVELS WILL CONTINUE TO RUN HIGH ALONG THE NORTH PLATTE...SOUTH PLATTE...AND PLATTE RIVER SYSTEMS. SEE THE LATEST FLOOD WARNING FORECASTS FOR DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THIS WEEK. ON WEDNESDAY THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS OVER SOUTHWEST NEBRASKA SOUTH OF A LINE FROM CHAPPELL TO NORTH PLATTE AND A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM ELLSWORTH IN SHERIDAN COUNTY TO SARGENT IN CUSTER COUNTY. THE MAIN THREAT WITH STORMS THAT DEVELOP WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. OVER SOUTHWEST NEBRASKA IN THE ENHANCED RISK AREA THERE IS ALSO THE POSSIBILITY FOR ISOLATED TORNADOES. ON THURSDAY THERE IS A CHANCE FOR STRONG TO SEVERE STORMS FROM THE EASTERN PANHANDLE INTO SOUTHWEST NEBRASKA. LARGE HAIL...DAMAGING THUNDERSTORM WINDS AND HEAVY RAIN ARE ALL POSSIBLE. FLOODING CONCERNS WILL CONTINUE ALONG THE NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY...AS WELL AS THE SOUTH PLATTE RIVER AND MAIN STEM PLATTE RIVER THROUGH THE WEEK. THE POTENTIAL FOR HEAVY RAINFALL WILL EXIST THIS WEEK AND POSSIBLY NEXT WEEKEND...WHICH COULD LEAD TO LOCALIZED FLASH FLOODING AND THIS RUNOFF COULD CAUSE RIVER LEVELS TO RISE IN SOME AREAS. SEE THE LATEST FLOOD WARNING FORECASTS FOR DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 5 PM CDT (4 PM MDT). && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
In the hours before
Special weather statement, Jun 2, 5:38 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 538 PM MDT TUE JUN 2 2015 NEZ094-030030- WESTERN CHERRY NE- 538 PM MDT TUE JUN 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL 630 PM MDT... AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MERRIMAN...OR 26 MILES EAST OF GORDON... MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MERRIMAN... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 130 AND 140. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 220 AND 231. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MARTIN
Local storm report, Jun 2, 5:43 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
643 PM CDT TUE JUN 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 4 SE RUSHVILLE 42.67N 102.41W
06/02/2015 E1.75 INCH SHERIDAN NE PUBLIC
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:43 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 62 min |
| Jun 1, 7:25 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 65 min |
| Jun 2, 5:26 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.